Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 86, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 8, 2011, 8:15 PM CDT for 9 counties in Wisconsin. It was in force for 45 min. 26 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 8:15 PM CDT (01:15 UTC)
- Expired
- Jun 8, 2011, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 100.0 mph
Counties Dane County, WI, Dodge County, WI, Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 27 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:17 PM CDT | TSTM WND DMG | 2 Wsw Sun Prairie, WI | MULTIPLE SMALL ALUMINUM GROUND-MOUNTED FLAG POLES BLOWN DOWN. |
| Jun 8, 8:19 PM CDT | TSTM WND GST 56 | Janesville Airport, WI | |
| Jun 8, 8:22 PM CDT | TSTM WND DMG | Se Evansville, WI | 17 AND 24 INCH DIAMETER TREES DOWN. |
| Jun 8, 8:25 PM CDT | TSTM WND GST 70 | Evansville, WI | |
| Jun 8, 8:25 PM CDT | TSTM WND GST 70 | Sun Prairie, WI | |
| Jun 8, 8:30 PM CDT | TSTM WND DMG | 1 S Jefferson, WI | BUSINESS CLOSED DUE TO ROOF DAMAGE FROM HIGH WINDS. PART OF ROOF OFF OF NEARBY HOME. MCDONALDS SIGN DAMAGED. LOTS OF TREES DOWN AS WELL. TIME ESTIMATED FROM RADAR. |
| Jun 8, 8:30 PM CDT | TSTM WND DMG | 2 Sw Fort Atkinson, WI | INTERSECTION OF HWY 26...AND HWY 106...MAJOR TREE DAMAGE...10-15 2 FT DIAMETER TREES UPROOTED WITH MANY SNAPPED BRANCHES...TIME ESTIMATED FROM RADAR. DELAYED REPORT. |
| Jun 8, 8:30 PM CDT | TSTM WND GST 45 | Fort Atkinson, WI | FTATK |
| Jun 8, 8:30 PM CDT | TSTM WND GST 65 | 3 Wnw Jefferson, WI | |
| Jun 8, 8:30 PM CDT | TSTM WND GST 70 | 2 N Cambridge, WI | |
| Jun 8, 8:35 PM CDT | TSTM WND DMG | 2 W Delavan, WI | ROOF DAMAGE TO BUILDINGS. |
| Jun 8, 8:35 PM CDT | TSTM WND DMG | Hebron, WI | LOTS OF TREE DAMAGE. 6-8 INCH BRANCHES DOWN. |
| Jun 8, 8:45 PM CDT | TSTM WND DMG | Dane, WI | LARGE TREE LIMBS DOWN ON HIGHWAY 14...LIMBS BLOCKED TRAFFIC GOING SOUTHBOUND. ESTIMATED 55 MPH WINDS. |
| Jun 8, 8:45 PM CDT | TSTM WND GST 50 | Nws Sullivan/Milwaukee, WI | POWER FAILURE WITH WIND MEASURING EQUIPMENT. |
| Jun 8, 8:50 PM CDT | TSTM WND GST 49 | Palmyra, WI | PLNYR |
| Jun 8, 8:50 PM CDT | TSTM WND GST 57 | 3 Se Eagle, WI | |
| Jun 8, 8:54 PM CDT | TSTM WND GST 62 | Lake Geneva, WI | LKGEN |
| Jun 8, 8:55 PM CDT | TSTM WND DMG | 2 Sse Palmyra, WI | NUMEROUS BRANCHES DOWN AND A FEW TREES DOWN. ONE LARGE TREE DOWN BLOCKING ROAD AT INTERSECTION OF TOWER ROAD AND YOUNG ROAD. TIME ESTIMATED. |
| Jun 8, 8:56 PM CDT | TSTM WND DMG | 2 N Darien, WI | LARGE TREES 2 FEET IN DIAMETER HAVE BEEN UPROOTED. |
| Jun 8, 8:57 PM CDT | TSTM WND GST 55 | Nws Sullivan/Milwaukee, WI | SUSTAINED 30 MPH WITH GUSTS TO 55 MPH. |
| Jun 8, 8:58 PM CDT | TSTM WND GST 57 | 3 Se Eagle, WI | CW8077 |
| Jun 8, 9:00 PM CDT | TSTM WND DMG | Dousman, WI | 3.5 FT DIAMETER TREE 55-60 FT TALL BLOWN OVER DURING STORM. THE TREE WAS OLD GROWTH AND HAD SOME DRY ROT INSIDE OF TRUNK. NO PROPERTY DAMAGE OR INJURIES. DELAYED REPORT. |
| Jun 8, 9:01 PM CDT | HAIL 0.25 | 1 Ne Oconomowoc, WI | |
| Jun 8, 9:03 PM CDT | TSTM WND GST 80 | 5 Ne Beloit, WI | |
| Jun 8, 9:10 PM CDT | TSTM WND DMG | 1 Ene Muskego, WI | SMALL PIECE OF ALUMINUM SIDING BLOWN OFF HOUSE. |
| Jun 8, 9:10 PM CDT | TSTM WND GST 46 | 2 Se Camp Lake, WI | TREVR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4124 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
689
WUUS53 KMKX 090115
SVRMKX
WIC025-027-055-059-079-101-105-127-133-090200-
/O.NEW.KMKX.SV.W.0086.110609T0115Z-110609T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
815 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
SOUTHERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
KENOSHA COUNTY IN SOUTHEAST WISCONSIN...
MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
RACINE COUNTY IN SOUTHEAST WISCONSIN...
ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
WALWORTH COUNTY IN SOUTHEAST WISCONSIN...
WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 900 PM CDT
* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
EXTREME DAMAGING HURRICANE FORCE WINDS IN EXCESS OF 100 MPH. THIS
STORM WAS LOCATED NEAR EDGERTON...AND MOVING EAST AT 90 MPH.
* LOCATIONS IMPACTED INCLUDE...
JEFFERSON...WATERTOWN...WHITEWATER...DELAVAN LAKE...ELKHORN...
OKAUCHEE LAKE...WILLIAMS BAY...DELAFIELD...WALES...HARTLAND...EAST
TROY...LAKE GENEVA...MUKWONAGO...PEWAUKEE...SUSSEX...DOWNTOWN
WAUKESHA...TWIN LAKES...BROOKFIELD...NEW BERLIN AND WIND LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 4262 8781 4250 8780 4250 8936 4292 8938
4329 8963 4324 8860 4306 8786 4301 8789
4296 8784 4286 8783 4280 8777 4270 8777
TIME...MOT...LOC 0114Z 279DEG 76KT 4283 8888
WIND...HAIL 100MPH 1.00IN
$$
MRC3 follow-up statements
151
WWUS53 KMKX 090127
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
827 PM CDT WED JUN 8 2011
WIC025-027-055-059-079-101-105-127-133-090200-
/O.CON.KMKX.SV.W.0086.000000T0000Z-110609T0200Z/
MILWAUKEE WI-RACINE WI-DANE WI-DODGE WI-JEFFERSON WI-WAUKESHA WI-
WALWORTH WI-ROCK WI-KENOSHA WI-
827 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
ROCK...WALWORTH...WAUKESHA...JEFFERSON...SOUTHERN DODGE...EASTERN
DANE...RACINE AND MILWAUKEE COUNTIES UNTIL 900 PM CDT...
AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
EXTREME DAMAGING WINDS IN EXCESS OF 100 MPH. THIS STORM WAS LOCATED
NEAR MILTON...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
WATERTOWN...WHITEWATER...DELAVAN LAKE...OKAUCHEE LAKE...ELKHORN...
WILLIAMS BAY...DELAFIELD...WALES...HARTLAND...EAST TROY...LAKE
GENEVA...MUKWONAGO...PEWAUKEE...SUSSEX...DOWNTOWN WAUKESHA...TWIN
LAKES...CAMP LAKE...PADDOCK LAKE...UNION GROVE AND WIND LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
GREEN AND ROCK COUNTIES. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4262 8781 4250 8780 4250 8936 4292 8938
4329 8963 4324 8860 4306 8786 4301 8789
4296 8784 4286 8783 4280 8777 4270 8777
TIME...MOT...LOC 0126Z 281DEG 46KT 4273 8890
WIND...HAIL 100MPH 1.00IN
$$
SEARS589
WWUS53 KMKX 090139
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
839 PM CDT WED JUN 8 2011
WIC025-027-055-059-079-101-105-127-133-090200-
/O.CON.KMKX.SV.W.0086.000000T0000Z-110609T0200Z/
MILWAUKEE WI-RACINE WI-DANE WI-DODGE WI-JEFFERSON WI-WAUKESHA WI-
WALWORTH WI-ROCK WI-KENOSHA WI-
839 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
ROCK...WALWORTH...WAUKESHA...JEFFERSON...SOUTHERN DODGE...EASTERN
DANE...RACINE AND MILWAUKEE COUNTIES UNTIL 900 PM CDT...
AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
EXTREME DAMAGING WINDS IN EXCESS OF 100 MPH. THIS STORM WAS LOCATED
7 MILES SOUTHEAST OF MILTON...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WATERTOWN...WHITEWATER...DELAVAN LAKE...ELKHORN...EAST TROY...
WILLIAMS BAY...LAKE GENEVA...MUKWONAGO...TWIN LAKES...WIND LAKE...
WALES...CAMP LAKE...MUSKEGO...PADDOCK LAKE...UNION GROVE...
DELAFIELD...DOWNTOWN WAUKESHA...NEW BERLIN...HARTLAND AND OKAUCHEE
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
GREEN AND ROCK COUNTIES. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4262 8781 4250 8780 4250 8936 4292 8938
4325 8909 4324 8860 4306 8787 4301 8789
4296 8784 4286 8783 4280 8777 4270 8777
TIME...MOT...LOC 0139Z 274DEG 33KT 4273 8880
WIND...HAIL 100MPH 1.00IN
$$
SEARS900
WWUS53 KMKX 090149
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
849 PM CDT WED JUN 8 2011
WIC025-027-055-059-079-101-105-127-133-090200-
/O.CON.KMKX.SV.W.0086.000000T0000Z-110609T0200Z/
MILWAUKEE WI-RACINE WI-DANE WI-DODGE WI-JEFFERSON WI-WAUKESHA WI-
WALWORTH WI-ROCK WI-KENOSHA WI-
849 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
ROCK...WALWORTH...WAUKESHA...JEFFERSON...SOUTHERN DODGE...EASTERN
DANE...RACINE AND MILWAUKEE COUNTIES UNTIL 900 PM CDT...
AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
EXTREME DAMAGING WINDS IN EXCESS OF 100 MPH. THIS STORM WAS LOCATED
5 MILES NORTHWEST OF ELKHORN...MOVING EAST AT 60 MPH.
IN ADDITION...AT 835 PM CDT SEVERE ROOF DAMAGE WAS REPORTED 2 MILES
WEST OF DELAVAN WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELKHORN...WILLIAMS BAY...OKAUCHEE LAKE...DELAFIELD...WALES...LAKE
GENEVA...EAST TROY...HARTLAND...MUKWONAGO...TWIN LAKES...WIND
LAKE...CAMP LAKE...PADDOCK LAKE...UNION GROVE...MUSKEGO...
FRANKLIN...STURTEVANT...NEW BERLIN...PLEASANT PRAIRIE AND HALES
CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
GREEN...ROCK...AND WALWORTH COUNTIES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4262 8781 4250 8780 4250 8936 4292 8938
4325 8909 4324 8860 4306 8787 4301 8789
4296 8784 4286 8783 4280 8777 4270 8777
TIME...MOT...LOC 0148Z 276DEG 54KT 4270 8859
WIND...HAIL 100MPH 1.00IN
$$
SEARSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 5 hours earlier.
Area forecast discussion, Jun 8, 3:15 PM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT WED JUN 8 2011 .VERY SHORT TERM...TONIGHT AND THURSDAY. EXPECT THUNDERSTORMS TO DEVELOP ALONG AND JUST AHEAD OF COLD FRONT LATE THIS AFTERNOON IN THE NORTHWEST COUNTIES OR JUST NORTHWEST OF THERE. THE FRONT WILL SHIFT SOUTHEAST THROUGH THE AREA THIS EVENING...BRINGING THUNDERSTORMS TO THE AREA. SOME STORMS ARE EXPECTED TO BECOME SEVERE WITH SUPERCELLS...GIVEN LARGE MEAN LAYER CAPES OF 3000 J/KG PLUS AND GOOD DEEP LAYER SHEAR OF 35 TO 40 KNOTS. LARGE SIGNIFICANT HAIL GROWTH ZONE CAPE AND DOWNDRAFT CAPE VALUES SHOULD LEAD TO LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT...BUT WILL BE TOUGH TO GET WITH MODEST 10 TO 15 KNOTS OF 0 TO 1 KM SHEAR AND 1500 METER LCLS. STORMS WILL SHIFT OUT OF THE AREA LATER TONIGHT WITH THE COLD FRONT...WITH COLD AIR ADVECTION ON NORTHERLY COMPONENT WINDS BRINGING MUCH COOLER AND LESS HUMID CONDITIONS INTO THE AREA. WINDS WILL ALSO PICK UP NEAR THE LAKE LATER TONIGHT. THIS WILL CAUSE LOWS LATER TONIGHT TO PLUMMET INTO THE LOWER 50S LAKESIDE...AND MID TO UPPER 50S INLAND. THE COLD AIRMASS WILL LINGER ON THURSDAY...AS WINDS REMAIN ONSHORE AND BRISK. LOCATIONS NEAR THE LAKE WILL STRUGGLE TO RISE MUCH...WITH UPPER 50S EXPECTED. HIGHS SHOULD RISE INTO THE 60S INLAND...WITH PARTLY TO MOSTLY CLOUDY SKIES. LEFT SLIGHT CHANCES FOR SHOWERS OR A STORM IN THE FORECAST THURSDAY AFTERNOON ACROSS THE FAR SOUTH AND SOUTHWEST...AS LOW LEVEL JET OVER IOWA TRIES TO SHIFT EASTWARD TOWARD THE AREA. .SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY. SHORT TERM GUIDANCE IN GOOD AGREEMENT ON BAROCLINIC ZONE/FRONTAL BOUNDARY LOCATED JUST SOUTH OF WISCONSIN BEGINNING TO SHIFT BACK SLOWLY TO THE NORTH THURSDAY NIGHT AND FRIDAY. NWD MOVEMENT IN RESPONSE TO APPROACHING NORTHERN PLAINS SHORT WAVE WHICH STRENGTHENS AS IT TRACKS NORTHEAST TOWARD LAKE SUPERIOR BY 12Z/SAT. MODERATE LAYER Q-VECTOR CONVERGENCE SPREADS ACROSS SRN WI LATER THU NGT AND FRI MRNG AND MOVES EAST OF THE AREA BY 00Z/FRI. SRN WI IS ALSO CLOSE TO THE NOSE OF A LOW LEVEL JET FRI NGT WITH STRONG LOW LEVEL THETA-E ADVECTION SPREADING ACROSS THE REGION. PWAT VALUES SURGE TO 1-1.5 INCHES AGAIN. ELEVATED INSTABILITY ON THE WEAK SIDE BUT HEAVY RAINFALL POTENTIAL WOULD EXIST AS FOCUS WOULD BE JUST TO THE NORTH OF THE BAROCLINIC ZONE INTO SRN WI. WARM CLOUD DEPTH INCREASES TO ALMOST 11K FEET BUT MESO-BETA VELOCITIES GREATER THAN 30 KTS. ENHANCED SYNOPTIC FORCING FROM RIGHT ENTRANCE REGION OF UPPER JET PASSING ACROSS REGION ON FRI AS WELL. HENCE WL CONTINUE LIKELY POPS LATER THU NGT INTO FRI. DUE TO LINGERING WEAK RIDGING...BACKED OFF ON HIGHER POPS THURSDAY EVENING IN CENTRAL AND ERN AREAS...BUT STILL EXPCNG WIDE SWATH OF RAIN TO SPREAD IN LATER IN THE NIGHT. FORCING SHIFTS EAST OF AREA LATER FRI NIGHT AND SAT. SHORT TERM GUIDANCE IN BETTER AGREEMENT ON CARRYING SFC LOW PRESSURE ACROSS NRN IL INTO LOWER MI AT THIS TIME SO DRYING AND CLEARING TREND DURING THIS TIME. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY LOOKS LIKE UNSETTLED WEATHER WILL CONTINUE FOR PORTIONS OF THE EXTENDED PERIOD AS MID/UPPER LEVEL WINDS GRADUALLY VEER FROM THE SOUTHWEST TO THE WEST. AT THE START OF THE PERIOD...LONG TERM GUIDANCE IN REASONABLE AGREEMENT ON WEAK HIGH PRESSURE ACROSS WRN GTLAKES REGION FOR THE END OF THE WEEKEND. BY MONDAY...WEAK RIDGING HAS PUSHED TO THE EAST AS UPPER LEVEL FLOW TURNS MORE ZONAL. WEAK SHORT WAVE MOVING EWD ACROSS THE NRN PLAINS INTO SRN CANADA EARLY NEXT WEEK...BUT THE LONG TERM GUIDANCE RATHER CONSISTENT ON SHOWING DIFFERENCES IN TIMING OF SHORT WAVE PASSING ACROSS WI. HENCE WL NEED TO KEEP SMALL CHANCES FOR CONVECTION IN THE EXTENDED PERIOD FROM MON THROUGH TUE. GFS 5 DAY 500H ANOMOLIES SHOW GRADUALLY INCREASING HEIGHTS UPSTREAM OVER NW CONUS AND SW CAN THE NEXT SEVEN DAYS. WITH GRADUAL CHANGE...WOULD EXPC BAROCLINIC ZONE TO GRADUALLY SLIP SWD REDUCING THREAT OF STRONGER CONVECTION AND UNSETTLED WEATHER LATER NEXT WEEK. ENSEMBLE MEMBERS ALSO CONGREGATING TOWARD THIS SOLUTION. && .AVIATION...THUNDERSTORMS ARE EXPECTED ALONG AND JUST AHEAD OF THE COLD FRONT AT TAF SITES BY EARLY THIS EVENING. KMSN SHOULD BE AFFECTED LATE THIS AFTERNOON THROUGH 03Z THURSDAY...WITH THE EASTERN SITES BETWEEN 00Z AND 06Z THURSDAY. SEVERE STORMS POSSIBLE WITH LARGE HAIL AND GUSTY WINDS TO 50 KNOTS. MVFR CEILINGS AND MVFR/IFR VISIBILITIES POSSIBLE IN ANY STORMS. WINDS SHIFT NORTHWEST BEHIND THE FRONT LATER THIS EVENING...THEN NORTHEAST THURSDAY MORNING. NORTHEAST WIND GUSTS TO 20 KNOTS POSSIBLE AT EASTERN TAF SITES ON THURSDAY. MVFR CEILINGS SHOULD ALSO DEVELOP DURING THIS TIME...AND LINGER THROUGH THE REST OF THE DAY. && .MARINE...SMALL CRAFT ADVISORY CONTINUES UNTIL 00Z THURSDAY. FREQUENT GUSTS TO 25 KNOTS EXPECTED NEAR THE SHORE UNTIL THEN...WITH MARINE INVERSION KEEPING GUSTS UNDER 20 KNOTS TOWARD THE OPEN WATERS. PRESSURE GRADIENT RELAXING AND MIXING DECREASING BY SUNSET ALSO FAVORS ENDING GUSTS CAUSING THE SMALL CRAFT ADVISORY. THUNDERSTORMS WILL AFFECT THE NEARSHORE WATERS THIS EVENING WITH THE COLD FRONTAL PASSAGE. SEVERE STORMS POSSIBLE WITH LARGE HAIL AND GUSTS TO 50 KNOTS. WINDS SHIFT TO THE NORTHEAST LATER TONIGHT AFTER COLD FRONTAL PASSAGE...AND DEVELOP FREQUENT GUSTS TO 20 TO 25 KNOTS THROUGH THURSDAY. THESE WINDS MAY GENERATE HIGH WAVES OF 3 TO 5 FEET ACROSS THE NEARSHORE WATERS THROUGH AT LEAST THURSDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED. THE BRISK ONSHORE WINDS AND SUBSEQUENT HIGH WAVES MAY CONTINUE THURSDAY NIGHT AND FRIDAY...AS A TIGHT PRESSURE GRADIENT LINGERS WITH LOW PRESSURE MOVING SOUTH OF THE AREA. A SMALL CRAFT ADVISORY MAY BE NEEDED. && .CONFIDENCE... TONIGHT AND THURSDAY...MEDIUM TO HIGH. THURSDAY NIGHT AND FRIDAY...MEDIUM. FRIDAY NIGHT...LOW TO MEDIUM. SATURDAY...MEDIUM. SATURDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM TO HIGH. MONDAY THROUGH WEDNESDAY...LOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646. && SHORT TERM/LONG TERM...MBK VERY SHORT TERM/AVIATION/MARINE...WOOD
Hazardous weather outlook, Jun 8, 6:40 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 640 PM CDT WED JUN 8 2011 WIZ046-047-051-052-056>060-062>072-092345- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 640 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH SOUTHERN WISCONSIN. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY THURSDAY NIGHT AND FRIDAY NIGHT ACROSS THE ENTIRE AREA...AS SOUTHERN WISCONSIN WILL REMAIN CLOSE TO A NEARLY STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. HEAVY RAINFALL IS POSSIBLE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS LOW PRESSURE MOVES ACROSS THE NORTHERN PLAINS TOWARDS WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. LMZ643>646-092345- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 640 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH EASTERN WISCONSIN AND LAKE MICHIGAN. SOME OF THE THUNDERSTORMS WILL BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. BRISK NORTH WINDS AND INCREASING WAVES ARE EXPECTED TO DEVELOP LATE TONIGHT BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NORTHEAST WINDS AND HIGH WAVES WILL APPROACH SMALL CRAFT CRITERIA THURSDAY THROUGH FRIDAY AS LOW PRESSURE PASSES JUST SOUTH OF THE AREA. THUNDERSTORMS ARE LIKELY THURSDAY NIGHT INTO FRIDAY NIGHT...AS SOUTHERN LAKE MICHIGAN WILL REMAIN CLOSE TO A NEARLY STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. WWW.WEATHER.GOV/MKX MBK
In the hours before
Local storm report, Jun 8, 7:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
742 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FUNNEL CLOUD SW MADISON 43.08N 89.38W
06/08/2011 DANE WI LAW ENFORCEMENT
&&
WIMBERLEYLocal storm report, Jun 8, 7:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
757 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST BELLEVILLE 42.86N 89.54W
06/08/2011 E80 MPH DANE WI TRAINED SPOTTER
HORIZONTAL RAIN AND HAIL.
&&
MBKLocal storm report, Jun 8, 8:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
802 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL MOUNT HOREB 43.01N 89.73W
06/08/2011 E0.50 INCH DANE WI TRAINED SPOTTER
DIME SIZE HAIL. ESTIMATED 70 MPH WIND GUST...BASED ON
OBJECTS BLOWN AROUND.
0714 PM HAIL BARNEVELD 43.01N 89.90W
06/08/2011 M0.75 INCH IOWA WI TRAINED SPOTTER
0746 PM HAIL 3 N HARTFORD 43.37N 88.39W
06/08/2011 M1.00 INCH WASHINGTON WI TRAINED SPOTTER
0750 PM HAIL 3 NE MCFARLAND 43.05N 89.25W
06/08/2011 M1.75 INCH DANE WI LAW ENFORCEMENT
AT INTERSECTION OF HIGHWAY 18 AND HIGHWAY AB.
0740 PM TSTM WND DMG 2 E PAOLI 42.93N 89.48W
06/08/2011 DANE WI TRAINED SPOTTER
10 INCH DIAMETER TREE DOWN ACROSS A ROAD.
&&
WIMBERLEYLocal storm report, Jun 8, 8:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
804 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 1 E VERONA 42.99N 89.52W
06/08/2011 M1.75 INCH DANE WI LAW ENFORCEMENT
0759 PM FUNNEL CLOUD MCFARLAND 43.02N 89.29W
06/08/2011 DANE WI LAW ENFORCEMENT
&&
WIMBERLEYLocal storm report, Jun 8, 8:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
810 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG REWEY 42.84N 90.40W
06/08/2011 IOWA WI LAW ENFORCEMENT
UTILITY POLES DOWN.
0755 PM HAIL MADISON 43.08N 89.38W
06/08/2011 M0.50 INCH DANE WI TRAINED SPOTTER
0756 PM HAIL SHOREWOOD HILLS 43.08N 89.45W
06/08/2011 M0.88 INCH DANE WI TRAINED SPOTTER
0756 PM HAIL SW MADISON 43.08N 89.38W
06/08/2011 M0.50 INCH DANE WI TRAINED SPOTTER
&&
WIMBERLEYLocal storm report, Jun 8, 8:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
814 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL MADISON 43.08N 89.38W
06/08/2011 M1.00 INCH DANE WI TRAINED SPOTTER
&&
WIMBERLEYThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:15 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 60 min |
| Jun 8, 7:38 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette | 67 min |
| Jun 8, 7:39 PM CDT | Tornado Warning | MKX | Dane | 51 min |
| Jun 8, 7:44 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette, Rock, Sauk | 46 min |
| Jun 8, 7:51 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 39 min |
| Jun 8, 8:05 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Milwaukee, Ozaukee, Washington, Waukesha | 40 min |
| Jun 8, 8:08 PM CDT | Special Marine Warning | MKX | 52 min | |
| Jun 8, 8:24 PM CDT | Special Marine Warning | MKX | 111 min | |
| Jun 8, 8:32 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 28 min |
| Jun 8, 8:43 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 34 min |
| Jun 8, 8:59 PM CDT | Special Marine Warning | MKX | 79 min | |
| Jun 8, 9:01 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine and 4 more | 59 min |
| Jun 8, 9:11 PM CDT | Areal Flood Advisory | MKX | Green, Kenosha, Lafayette, Racine, Rock, Walworth | 3 hr |
| Jun 8, 9:12 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 48 min |
| Jun 9, 3:38 AM CDT | Small Craft Advisory | MKX | 36 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.